Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 7, NWS Flagstaff, AZ

March 25, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2006, 5:18 AM MST for Coconino County, Arizona. It took effect at Mar 25, 2006, 12:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 5:18 AM MST (12:18 UTC)
In effect from
Mar 25, 2006, 12:00 PM MST
Expired
Mar 26, 2006, 4:00 AM MST
In force
16 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2274 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 251218
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
518 AM MST SAT MAR 25 2006

...WINDY CONDITIONS EXPECTED ACROSS NORTHWESTERN ARIZONA THIS AFTERNOON
AND EVENING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN GREAT BASIN THIS
AFTERNOON AND ACROSS NORTHWESTERN ARIZONA THIS EVENING. IN ADVANCE
OF THIS FRONT...WINDS WILL INCREASE DURING THE AFTERNOON AND
SHOULD REACH THEIR PEAK INTENSITY THIS EVENING AS THE FRONT MOVES
ACROSS THE AREA. WINDS WILL SLOWLY DECREASE BEHIND THE FRONT BUT
WILL REMAIN BREEZY AND GUSTY THROUGHOUT THE NIGHT.

AZZ004>007-260000-
/O.NEW.KFGZ.WI.Y.0007.060325T1900Z-060326T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
518 AM MST SAT MAR 25 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT. 

A COLD FRONT WILL BRING STRONG SOUTHWEST WINDS TO THE AREA THIS
AFTERNOON AND EVENING. EXPECT WINDS TO INCREASE DURING THE
AFTERNOON BECOMING SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 40 TO
45 MPH. THE STRONGEST WINDS ARE EXPECTED BY LATE AFTERNOON AND
EARLY EVENING. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

DB
3 follow-up statements
000 
WWUS75 KFGZ 252147
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST SAT MAR 25 2006

...WINDY CONDITIONS EXPECTED ACROSS NORTHWESTERN ARIZONA LATE THIS
AFTERNOON AND EVENING...

.A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN GREAT
BASIN THIS AFTERNOON AND ACROSS NORTHWESTERN ARIZONA THIS EVENING.
IN ADVANCE OF THIS FRONT...WINDS WILL INCREASE DURING THE
AFTERNOON AND SHOULD REACH THEIR PEAK INTENSITY THIS EVENING AS
THE FRONT MOVES ACROSS THE AREA. WINDS WILL SLOWLY DECREASE BEHIND
THE FRONT BUT WILL REMAIN BREEZY AND GUSTY THROUGHOUT THE NIGHT. WIND
GUSTS TO AROUND 30 MPH HAVE ALREADY BEEN REPORTED OVER PORTIONS OF
THE COCONINO PLATEAU REGION THIS AFTERNOON.

AZZ004>007-260700-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-060326T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
247 PM MST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

AN APPROACHING COLD FRONT WILL CONTINUE TO CAUSE STRONG SOUTHWEST WINDS TO
INCREASE THIS AFTERNOON AND ESPECIALLY THIS EVENING ACROSS THE REGION.
WINDS WILL CONTINUE TO INCREASE DURING THE AFTERNOON BECOMING
SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH BY 6 PM. THESE
WINDS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. WINDS WILL
SLOWLY DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 260651
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1151 PM MST SAT MAR 25 2006

...WINDY CONDITIONS CONTINUING ACROSS NORTHWESTERN ARIZONA...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND
NORTHWESTERN ARIZONA INTO EARLY SUNDAY MORNING. IN ADVANCE OF THIS
FRONT...WINDS HAVE INTENSIFIED THIS EVENING AND WILL CONTINUE TO
BE STRONG FOR THE NEXT FEW HOURS. WIND GUSTS BETWEEN 40 AND 50
MPH HAVE ALREADY BEEN REPORTED OVER PORTIONS OF THE ADVISORY AREA
THIS EVENING.

AZZ004>007-261100-
/O.EXT.KFGZ.WI.Y.0007.000000T0000Z-060326T1100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
1151 PM MST SAT MAR 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM MST SUNDAY. 

AN APPROACHING COLD FRONT WILL CONTINUE TO CAUSE STRONG SOUTHWEST
WINDS INTO EARLY SUNDAY MORNING. WINDS WILL CONTINUE TO GUST TO
BETWEEN 40 AND 50 MPH WITH SUSTAINED SPEEDS OF 15 TO 30 MPH.
WINDS WILL SLOWLY DIMINISH AS DAWN APPROACHES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 261049
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 AM MST SUN MAR 26 2006

AZZ004>007-261200-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-060326T1100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
349 AM MST SUN MAR 26 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM MST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM MST THIS MORNING. WINDS
ACROSS NORTHWESTERN ARIZONA HAVE DIMINISHED OVERNIGHT AND HAVE
FALLEN BELOW WIND ADVISORY THRESHOLDS...THUS THE ADVISORY HAS BEEN
ALLOWED TO EXPIRE. EXPECT WEST TO NORTHWEST WINDS 10 TO 20 MPH
WITH HIGHER GUSTS TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:30 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 25, 3:30 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST SAT MAR 25 2006

.SYNOPSIS...AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO
NORTHWESTERN ARIZONA THIS AFTERNOON AND EVENING. ELSEWHERE WINDS
WILL BE BREEZY ALONG WITH PARTLY CLOUDY SKIES AND MILD TEMPERATURES.
A FEW SHOWERS ARE ALSO POSSIBLE ALONG THE NORTHERN BORDER. A
STRONGER STORM SYSTEM IS EXPECTED TO REACH THE AREA BY TUESDAY
BRINGING BETTER CHANCES FOR RAIN AND SNOW TO NORTHERN ARIZONA.

&&

.DISCUSSION...A FAST-MOVING S/W TROUGH WILL MOVE ACROSS THE SRN
GREAT BASIN TODAY ALONG WITH A SFC COLD FRONT. IN ADVANCE OF THIS
FRONT...WINDS ARE EXPECTED TO STRENGTHEN AND REACH WIND ADVISORY
LEVELS ACROSS THE NWRN ZONES. WILL ISSUE A WIND ADVISORY FOR THESE
LOCATIONS FOR NOON THROUGH MIDNIGHT TONIGHT. ELSEWHERE...WINDS WILL
BE BREEZY THIS AFTERNOON. PERIODS OF MOSTLY HIGH CLOUDS CAN BE
EXPECTED ACROSS THE AREA AND TEMPS ARE EXPECTED TO REMAIN A FEW
DEGREES ABOVE SEASONABLE NORMS. ON SUNDAY...BREEZY WINDS WILL
CONTINUE AND TEMPS WILL RUN A FEW DEGREES COOLER BEHIND THE FRONT.

NEXT MAJOR SYSTEM WILL APPROACH ON TUESDAY BUT MODELS ARE NOW
INDICATING SIGNIFICANT INCREASES IN CLOUDINESS WELL IN ADVANCE OF
THIS SYSTEM WITH THICKENING CLOUDS ARRIVING BY MONDAY AFTERNOON.
BOTH GFS AND ETA SHOW SOME PCPN LATE MONDAY BUT BELIEVE IT WILL BE
MOSTLY VIRGA SHOWERS WITH LITTLE OR NO PCPN REACHING THE GROUND
EXCEPT OVER THE HIGHEST TERRAIN. HAVE INTRODUCED SOME VERY LOW POPS
ACROSS THE HIGHER TERRAIN FOR THIS PERIOD ALONG WITH INCREASED CLOUD
COVER.

MAIN SYSTEM ARRIVES ON TUESDAY INTO WEDNESDAY. MODELS CONTINUE TO
SHOW A STRONG CLOSED LOW MOVING ACROSS THE AREA WITH MODERATE DIVQ
AND OROGRAPHICS...DEEP MOISTURE FOR ENHANCED MICROPHYSICS...AND
MODERATELY STEEP LAPSE RATES. ALL THIS WILL COMBINE FOR A PERIOD OF
SHOWERS LATE TUESDAY INTO WEDNESDAY...DIMINISHING BY WEDNESDAY
EVENING. SNOW LEVELS WILL BE MODERATELY HIGH AT THE BEGINNING...
GENERALLY ABOVE ABOUT 7500 FEET...AND FALLING TO BELOW 5000 FEET BY
THE END OF THE EVENT. THERE SHOULD BE SOME ACCUMULATING SNOW OVER
THE HIGHER TERRAIN BUT STILL MUCH TOO EARLY TO GET A GOOD HANDLE ON
QPF AND SNOWFALL AMOUNTS.  DB

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT VARIABLE HIGH CLOUDS ACROSS
NRN AZ OVER THE NEXT 24H. SFC PRESSURE GRADIENTS WILL STRENGTHEN
TODAY WITH SW WINDS OF 15 TO 30 MPH DEVELOPING DURING THE AFTERNOON.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. MAS
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ 004>007 FROM
NOON UNTIL MIDNIGHT TONIGHT.
&&

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.